Alert archive / Wisconsin / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Milwaukee, WI

July 27, 20116 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood watch at Jul 27, 2011, 3:05 PM CDT for 6 counties in Wisconsin. It took effect at Jul 27, 2011, 4:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2011, 3:05 PM CDT (20:05 UTC)
In effect from
Jul 27, 2011, 4:00 PM CDT
Expired
Jul 28, 2011, 11:07 PM CDT
In force
31 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Green County, WI, Kenosha County, WI, Lafayette County, WI, Racine County, WI, Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2106 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WGUS63 KMKX 272005
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT WED JUL 27 2011

...PERSISTENT RAINFALL MAY LEAD TO FLASH FLOODING LATE THIS
AFTERNOON THROUGH THURSDAY MORNING OVER PORTIONS OF SOUTHERN
WISCONSIN...

.NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A FRONT IN
NORTH CENTRAL IOWA AND SPREAD SOUTHEAST INTO SOUTHERN WISCONSIN
AND NORTHERN ILLINOIS LATE THIS AFTERNOON INTO THIS EVENING. WITH
VERY MOIST AIR ALONG AND SOUTH OF THIS FRONT...THE STORMS HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. STORMS MAY MOVE OVER
THE SAME AREA FOR SEVERAL HOURS THIS EVENING...RESULTING IN FLASH
FLOODING. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
SHIFT SOUTHWARD INTO ILLINOIS BY THURSDAY MORNING.

WIZ067>072-280415-
/O.NEW.KMKX.FF.A.0001.110727T2100Z-110728T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
305 PM CDT WED JUL 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND 
  SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL WISCONSIN...GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST 
  WISCONSIN...KENOSHA...RACINE AND WALWORTH. 

* THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED
  TO DEVELOP LATE THIS AFTERNOON...THEN CONTINUE THROUGH THE
  EVENING. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE
  RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH
  WOULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS...
  ROADS...LOW LYING AREAS AND BASEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MRC/SEARS
7 follow-up statements
547 
WGUS63 KMKX 280629
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 AM CDT THU JUL 28 2011

...PERSISTENT RAINFALL MAY LEAD TO FLASH FLOODING THROUGH
THURSDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN...

.NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A
FRONT FROM NORTHEAST IOWA TO NORTHERN ILLINOIS. THE STORMS HAVE
PRODUCED VERY HEAVY RAINFALL. STORMS CONTINUE TO MOVE OVER THE
SAME AREA...RESULTING IN FLASH FLOODING JUST TO THE SOUTH OF THE
ILLINOIS BORDER...WITH SOME HEAVY RAINFALL JUST OVER THE BORDER.

WIZ067>072-281200-
/O.CON.KMKX.FF.A.0001.000000T0000Z-110728T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
129 AM CDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...
   RACINE AND WALWORTH. 

* UNTIL 7 AM CDT THIS MORNING

* SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH
  THE EARLY MORNING JUST SOUTH OF THE ILLINOIS BORDER WITH SOME
  HEAVY RAINFALL EXPECTED OVER EXTREME SOUTHERN WISCONSIN. THE
  ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL
  RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT
  IN FLASH FLOODING.

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... 
  ROADS...LOW LYING AREAS AND BASEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO THURSDAY NIGHT AND THE
FLASH FLOOD WATCH MAY NEED TO BE EXTENDED.

&&

$$

HENTZ
306 
WGUS63 KMKX 280907
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CDT THU JUL 28 2011

...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN
WISCONSIN...

.SHOWERS AND THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN...NORTHERN
ILLINOIS AND NORTHEAST IOWA WILL MOSTLY DISSIPATE BY MID MORNING
BUT REDEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT AS STRONG
TO SEVERE THUNDERSTORMS DEVELOP ALONG A STATIONARY FRONT. VERY
HEAVY RAINFALL WOULD RESULT FROM THE THUNDERSTORMS OVER FAR
SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WITH FLASH FLOODING
LIKELY. 


WIZ067>072-281715-
/O.EXT.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
407 AM CDT THU JUL 28 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...
   RACINE AND WALWORTH. 

* THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL MOSTLY END BY MID MORNING BUT
  DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY
  RAINFALL IS EXPECTED. THE ENVIRONMENT IS FAVORABLE FOR THE
  STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES
  PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... 
  ROADS...LOW LYING AREAS AND BASEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO THURSDAY NIGHT AND THE
FLASH FLOOD WATCH MAY NEED TO BE EXTENDED.

&&

$$

GEHRING
238 
WGUS63 KMKX 281258
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 AM CDT THU JUL 28 2011

...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN
WISCONSIN...

.SHOWERS AND THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN...NORTHERN
ILLINOIS AND NORTHEAST IOWA WILL MOSTLY DISSIPATE BY MID MORNING
BUT REDEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT AS
STRONG TO SEVERE THUNDERSTORMS DEVELOP ALONG A STATIONARY FRONT.
VERY HEAVY RAINFALL WOULD RESULT FROM THE THUNDERSTORMS OVER FAR
SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WITH FLASH FLOODING
LIKELY.

WIZ067>072-282100-
/O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
758 AM CDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...
   RACINE AND WALWORTH. 

* THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL MOSTLY END BY MID MORNING BUT 
  DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY 
  RAINFALL IS EXPECTED. THE ENVIRONMENT IS FAVORABLE FOR THE 
  STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES 
  PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. 

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... 
  ROADS...LOW LYING AREAS AND BASEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
GEHRING
039 
WGUS63 KMKX 281757 AAA
FFAMKX

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1257 PM CDT THU JUL 28 2011

...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN
WISCONSIN...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN
IOWA...NORTHERN ILLINOIS AND SOUTHERN WISCONSIN ONCE AGAIN LATE
THIS AFTERNOON AND TONIGHT AS STRONG TO SEVERE THUNDERSTORMS
DEVELOP ALONG A STATIONARY FRONT. VERY HEAVY RAINFALL WOULD RESULT
IN FLASH FLOODING ACROSS FAR SOUTHERN WISCONSIN.

WIZ067>072-290200-
/O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1257 PM CDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...
   RACINE AND WALWORTH. 

* THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN
  LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL IS POSSIBLE.
  THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL
  RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT
  IN FLASH FLOODING.

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... 
  ROADS...LOW LYING AREAS AND BASEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MRC
353 
WGUS63 KMKX 282046 AAA
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT THU JUL 28 2011

...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN
WISCONSIN...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN
IOWA...NORTHERN ILLINOIS AND SOUTHERN WISCONSIN ONCE AGAIN LATE
THIS AFTERNOON AND TONIGHT AS STRONG TO SEVERE THUNDERSTORMS
DEVELOP ALONG A STATIONARY FRONT DRAPED ACROSS NORTHERN ILLINOIS.
VERY HEAVY RAINFALL WOULD RESULT IN FLASH FLOODING ACROSS FAR
SOUTHERN WISCONSIN.

WIZ067>072-290500-
/O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
346 PM CDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...
   RACINE AND WALWORTH. 

* THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN
  LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL IS POSSIBLE
  WITH MANY STORMS MOVING OVER THE SAME LOCATION. THE ENVIRONMENT
  IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN
  ONE AND THREE INCHES PER HOUR... WHICH WOULD RESULT IN FLASH
  FLOODING.

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... 
  ROADS...LOW LYING AREAS AND BASEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MRC
364 
WGUS63 KMKX 290225
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CDT THU JUL 28 2011

...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN
WISCONSIN...

.SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER NORTHERN ILLINOIS AND
SOUTHERN WISCONSIN ONCE AGAIN TONIGHT WITH A STATIONARY FRONT
DRAPED ACROSS NORTHERN ILLINOIS. VERY HEAVY RAINFALL WOULD RESULT
IN FLASH FLOODING ACROSS FAR SOUTHERN WISCONSIN.

WIZ067>072-291030-
/O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
925 PM CDT THU JUL 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... 
  GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...
   RACINE AND WALWORTH. 

* UNTIL 7 AM CDT FRIDAY

* SHOWERS AND THUNDERSTORMS MAY DEVELOP ONCE AGAIN TONIGHT. WHILE
  THE LIKELIHOOD FOR NUMEROUS THUNDERSTORMS IS DIMINISHING A
  LITTLE...THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE
  RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR... WHICH
  WOULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... 
  ROADS...LOW LYING AREAS AND BASEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HENTZ
740 
WGUS63 KMKX 290407
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 PM CDT THU JUL 28 2011

...FLOODING THREAT ENDING...

.MOST OF THE THUNDERSTORMS THAT DEVELOPED OVER FAR SOUTHEAST
WISCONSIN HAVE PUSHED EAST OUT OVER LAKE MICHIGAN.

WIZ067>072-290515-
/O.CAN.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1107 PM CDT THU JUL 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND
SOUTHEAST WISCONSIN HAS BEEN CANCELLED. 

MOST OF THE THUNDERSTORMS THAT DEVELOPED OVER FAR SOUTHEAST
WISCONSIN HAVE PUSHED EAST OUT OVER LAKE MICHIGAN. WHILE SOME
THUNDERSTORMS MAY STILL AFFECT SOUTHEAST WISCONSIN THE THREAT FOR
LONG DURATION HEAVY RAINS HAS ENDED.

$$

HENTZ

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 4:10 AM CDT, 10 hours 55 minutes earlier.

Area forecast discussion, Jul 27, 4:10 AM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CDT WED JUL 27 2011

.SHORT TERM...30 KT LLJ AND ASSOCIATED WARM ADVECTION AND MOISTURE
TRANSPORT HAS TRIGGERED CONVECTION NOW MOVING THROUGH SRN WI.
ONGOING CONVECTION SHOULD BE THROUGH THE CWA BY MID MORNING BUT
CONTINUED WARM AND MOIST ADVECTION SHOULD TRIGGER NEW TSTORM AT
TIMES. THE LOW LEVEL JET WILL THEN INCREASE ONCE AGAIN LATE TODAY
AND TNT AND VEER TO WSWLY WHILE THE N-S PRESSURE TROUGH/COLD FRONT
OVER THE ERN DAKOTAS LAYS OVER FROM WEST TO EAST OVER SRN WI. IN
ADDITION A SHORTWAVE TROUGH WILL TRACK INTO THE REGION BY LATE
EVENING. THUS WITH SUFFICIENT LIFT IN PLACE WITHIN AN AIRMASS OF
OVER 2 INCHES IN PRECIPITABLE WATERS AND MDT CAPE AND SHEAR
VALUES...SEVERE CONVECTION AND HEAVY RAINS IS LIKELY. CONSIDERED A
FLASH FLOOD WATCH WITH REPEATED ROUNDS OF CONVECTION POSSIBLE...BUT
A 40 KT 500 MB JET STREAK WILL KEEP STORM MOTION FAIRLY QUICK. EVEN
THOUGH ISOLD FLASH FLOODING MAY STILL OCCUR.

.THURSDAY...FORECAST CONFIDENCE...MEDIUM

KEPT POPS LIMITED TO CHANCE FOR THURSDAY AND THURSDAY NIGHT...AS
UNCERTAINTY REMAINS AMONG MODELS. THE GFS CONTINUES TO SUGGEST THE
FRONTOGENETIC ZONE WILL BE SHOVED SOUTH WEDNESDAY NIGHT AND THEN
REMAIN THERE THURSDAY...WITH SRN WI STAYING DRY. THE ECMWF KEEPS
THINGS FARTHER NORTH WITH MOST OF THE FORECAST AREA UNDER THE GUN
THURSDAY AND THURSDAY NIGHT...WHILE THE NAM CONTINUES TO FALL
BETWEEN THE GFS AND ECMWF. TEMPS TRICKY...AS IT IS NOT CLEAR HOW
MUCH SUN THERE WILL BE THROUGH THE DAYTIME HOURS. WENT MID TO UPPER
80S...BUT 925 MB TEMPS WARM ENOUGH THAT A FEW PLACES COULD APPROACH
90 IF THE SUN COMES OUT FOR A BIT.

.FRIDAY...FORECAST CONFIDENCE...MEDIUM

LINGERED CHANCE POPS ACROSS THE SOUTH FRIDAY AS THE FRONTAL ZONE IS
SLOW TO PUSH SOUTHWARD. NOT EXPECTING COOLER WEATHER BEHIND THE
FRONT...AS FLOW STAYS PRETTY FLAT ACROSS THE AREA.

.SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM

WENT WITH MAINLY DRY WEATHER FOR THE WEEKEND INTO MONDAY. UPPER
RIDING EXPECTED TO BUILD IN FROM THE SOUTHWEST...WITH HIGH PRESSURE
GENERALLY PERSISTING AT THE SURFACE. GFS AND ECMWF SUGGESTING A WEAK
WAVE WILL RIDE ALONG THE RIDGE AND BRING A CHANCE FOR SHOWERS/STORMS
SUNDAY/SUNDAY NIGHT. KEPT CHANCE POPS IN FOR THIS POSSIBILITY. TEMPS
SHOULD WARM WITH THE UPPER RIDGE BUILDING IN...AND CURRENTLY
EXPECTING HIGHS NEARING 90 AWAY FROM THE LAKE SUNDAY AND MONDAY.

.TUESDAY...FORECAST CONFIDENCE...MEDIUM

MODELS SHOWING A STRONGER SYSTEM WILL APPROACH OR MOVE THROUGH
TUESDAY. TIMING DIFFERENCES CERTAINLY EXIST BETWEEN THE GFS AND
ECMWF...BUT ENOUGH OVERALL AGREEMENT TO PUT SOME LOW POPS IN FOR
THIS PERIOD. TEMPS SHOULD CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL
AHEAD OF THE APPROACHING COLD FRONT.

&&

.AVIATION...ROUNDS OF SHOWERS AND THUNDERTORMS ARE EXPECTED TODAY
AND TNT AS A WARM FRONT MOVES NORTH THROUGH THE REGION FOLLOWED BY
THE APPROACH OF A COOL FRONT. AREAS OF MVFR CIGS WILL PREVAIL
THROUGH THE PERIOD. OTHERWISE CIGS AND VSBYS WILL BE GREATLY REDUCED
IN TSTORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

THURSDAY THROUGH TUESDAY...DDV/07
TODAY/TONIGHT AND AVIATION...GEHRING/20
Hazardous weather outlook, Jul 27, 5:41 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT WED JUL 27 2011

WIZ046-047-051-052-056>060-062>072-281045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
541 AM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS ROUNDS OF
THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD AS A WARM FRONT MOVES
NORTH INTO WISCONSIN WHICH WILL BE FOLLOWED BY A COOL FRONT LATE
TONIGHT. SUFFICIENT MOISTURE...INSTABILITY...AND WIND SHEAR WILL
BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS AND HEAVY RAINFALL.
ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY FROM
MADISON TO MILWAUKEE AND SOUTHWARD AS THE COOL FRONT STALLS OVER
THE REGION WITH MORE THUNDERSTORMS. THUNDERSTORM CHANCES WILL
LINGER INTO FRIDAY BEFORE THE FRONT SHIFTS TO THE SOUTH.

SMALL CHANCES FOR THUNDERSTORMS ARE ALSO FORECAST FOR SUNDAY AND
SUNDAY NIGHT AND MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

LMZ643>646-281045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
541 AM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS ROUNDS OF
THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD AS A WARM FRONT MOVES
NORTH INTO LAKE MICHIGAN...WHICH WILL BE FOLLOWED BY A COOL FRONT
LATE TONIGHT. SUFFICIENT MOISTURE...INSTABILITY...AND WIND SHEAR
WILL BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY FROM MADISON
TO MILWAUKEE AND SOUTHWARD...INCLUDING ADJACENT LAKE MICHIGAN AS
THE COOL FRONT STALLS OVER THE REGION WITH MORE THUNDERSTORMS.
THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY BEFORE THE FRONT
SHIFTS TO THE SOUTH.

SMALL CHANCES FOR THUNDERSTORMS ARE ALSO FORECAST FOR SUNDAY AND
SUNDAY NIGHT AND MONDAY NIGHT AND TUESDAY.

WWW.WEATHER.GOV/MKX

GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:33 AM CDTAreal Flood AdvisoryMKXIowa3 hr
Jul 27, 7:09 AM CDTSpecial Marine WarningMKX66 min

Nearby

Flash Flood Watches in Wisconsin, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.